MAUDE Adverse Event Report: ROCHE DIAGNOSTICS UREA/BUN; UREASE AND GLUTAMIC DEHYDROGENASE, UREA NITROGEN

ROCHE DIAGNOSTICS UREA/BUN; UREASE AND GLUTAMIC DEHYDROGENASE, UREA NITROGEN
Catalog Number 04460715190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with urea/bun (ureal) assay on a cobas 4000 c311 stand alone system.Initial result: 244 mg/dl (accompanied by a data flag).1st repeat result: 228 mg/dl (auto-repeated with dilution).2nd repeat result: 25 mg/dl.The 2nd repeat result was deemed to be correct.
 
Additional Manufacturer Narrative
The ureal reagent expiration date was not provided.The c311 stand alone system serial number was (b)((6).The field service engineer (fse) checked the instrument and found that the deionized water calibrator had been changed, causing an assay shift.He verified that the assay parameter was correct and the deionized water calibrator was correctly installed.The fse instructed the customer to load a new reagent pack and perform calibration.Afterward, calibration and qc were within specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration was last performed on (b)(6) 2025, and it showed "std e" alarms.The qc recovery was within the customer's established ranges.There was no indication of a performance issue with the reagent.The centrifuge time was short, and the speed was high.The service actions performed by the field service engineer resolved the issue.No further issues were reported after the service visit.The investigation did not identify a product problem.The cause of the event was due to a user error where the deionized water calibrator had been changed, causing an assay shift.

Brand Name
UREA/BUN
Common Device Name
UREASE AND GLUTAMIC DEHYDROGENASE, UREA NITROGEN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22707790
Report Number1823260-2025-02388
Device Sequence Number15681413
Product Code CDQ
UDI-Device Identifier04015630920464
UDI-Public04015630920464
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K972250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04460715190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown